HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   High & Low Blood Pressure (http://www.healthboards.com/boards/high-low-blood-pressure/)
-   -   Weight Gain (http://www.healthboards.com/boards/high-low-blood-pressure/229755-weight-gain.html)

Lenin 12-03-2004 09:10 AM

Weight Gain
 
Does ANYONE not have trouble gaining weight from these meds. I find that no matter the drug, my metabolic rate falls lower and I gain weight!
If I do a trial and stop for a couple weeks, the weight seems to FALL off!
I hate this aspect of hypertension drugs!

Anyone who can stay thin and trim on a hypertension drug, please tell me what you take!

Jack51 12-03-2004 09:50 AM

Re: Weight Gain
 
Lenin, I take LSD occasionally to increase my metabolism.... :D

It has no effect no effect no effect, except for a purple haze cast over my glare glare glare... :jester:

LOL, justa kidding witch ya. This is a serious problem for many of us I believe. I am 5' 11" and weigh between 193 and 198. 198 before I go to bed and 193 when I get up. I think that I need to start sleeping longer... I am trying like heck to lose weight and prevent a diagnoses of T2 diabetes. I am close now. I limp for 3 miles per day on the treadmill. Hadn't had a sweet in years. I use and love splenda. Carbs are my weakness, but I have drastically reduced them, and added more protein. My age and genes have some role in my failure to lose weight (decreasing metabolism). I am almost 52. I am determined to get to 180, no matter what it takes!

My wife has the metabolism of a snake. She has the naturally skinny genes. She eats like a horse and is 5' 4" and weighs 120 lbs. She has a family history of high BP and it finally hit her about 2 months ago. She is taking atenolol 50 mg. I will tell you if she starts to gain weight, lol.

Hang in there. You can do it. Hey, try to find a copy of [U]First[/U], the December issue. My wife gets it and that issue has some great diet and nutrition information, It's NEW science, it seems. (hope I didn't break a posting rule with the mention of the mag, pardon me if I did please).

Good luck and don't forget to exercise. It increases metabolism (and appetite, lol).

Jack

Uff-Da! 12-03-2004 10:27 AM

Re: Weight Gain
 
Female, age 63, height 5'5", weight 120 lb. On Lisinopril for five years. Have never had a problem with weight on it. Actually, I've lost about 20 lb. in the past couple of years, but I don't think that had anything to do with medications. I stopped drinking so much Mr. Pibb, plus I just eat differently and less often since my husband has been gone.

mgraylorn 12-03-2004 11:48 AM

Re: Weight Gain
 
My weight stayed the same on everything I tried, except Toprol XL. After 3 and a half months on Toprol, my blood pressure was so spikey I could barely eat anything without setting off a bp spike. I lost 5 pounds in one week then. I don't recommend that as a weight reduction drug.

Having lost that 5 pounds, I determined to lose the other 30 pounds I need to get rid of. I got more consistant about my 30 minute walks each day at work, cut back on my portion size and exchanged more veggies and fruit for starches, carbs, fats and sugars. This is no mean feat, cosidering my bf will only eat plain meat, potatoes (or sometimes white rice), bread and pork and beans for dinner. No veggie stirfrys or veggie casseroles for him! I've also tried to cut out or seriously reduce the size of my desserts, and if I can, change over to healthier desserts.

So far I've lost an additional 6 and a half pounds, for a total of 11.5 pounds lost. I'd like to lose a pound a week, but I haven't been quite that successful. My goal is to lose 4 more pounds by Christmas, and 5 more by Valentine's Day. I don't know if I can get down to 135 pounds without having to subsist on celery, but I'd be happy if I could get to 140 without having to do anything too drastic.

I'm female, 48, 5 foot 6 inches, and got fat before I developed hypertension. Both hypertension and being overweight run in my family, especially my mother's side. I currently take tiazac (calcium channel blocker) and clonidine.

Palamedes 12-03-2004 12:19 PM

Re: Weight Gain
 
I dropped HYZAAR (ARB + diuretic) for the very reason of weight problems. I don't think that it was necessarily dropping my metabolism. But, it seemed to cause that shaking/hunger thing. And, I'd have to keep eating. Needless to say, I gained about 10 pounds in one month. It was clear where this was heading. So, bye bye HYZAAR.

Then, I tried a couple others that were obvious losers for side-effects right off the bat. I couldn't tolerate them long enough to say whether there would have been any influence on weight. And, somewhere in there my doctor was going to prescribe atenolol. But, I wisely said, "No way".

It was about this time that I was getting frustrated. I was reading some positive things about Benicar on here. So, I suggested this to my Dr. And, he gave me a script for it (20 mg no HCTZ). I noticed immediate results on my BP within about 4 hours after taking the very first pill. No hunger problems like I was seeing with HYZAAR. I had an immediate improvement in exercise performance. And, I have been able to drop weight. I'm currently about 25 pounds under the peak I obtained from HYZAAR.

I'm not sure if there is much of a difference between the two ARBs. Benicar is supposedly a more potent ARB. However, I suspect the main difference is the HCTZ.

Pal

zuzu8 12-03-2004 03:57 PM

Re: Weight Gain
 
Don't anyone kill me but since I was diagnosed (about 2 years ago) and started on [B]Diovan 160mg[/B] (neat, no ice), I've [U]dropped[/U] 10 lbs...from 124 to 114.

FEMALE. 5'5.

Diovan hasn't seemed to diminish my exercise tolerance or stamina.
BUT, there are other variables in play too....started eating less sugar and saturated fats ..especially butter, butter, butter, and uh oh yeah, butter.)

Also a little [I]angst[/I] goes a long way in diminishing my appetite! :D :D :D

zuzu xx

Random2 12-06-2004 07:21 AM

Re: Weight Gain
 
I have gone from 158 to 150. I'm male, 34 5' 11" 150. I have dropped the weight be cutting down a lot on my drinking. I wish that I could put on a couple of pounds.


All times are GMT -7. The time now is 03:23 PM.